MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON® SPINAL SYSTEM; SCREWDRIVER

MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON® SPINAL SYSTEM; SCREWDRIVER
Model Number 5584332
Medical Device Problem Codes Failure to Align (2522); Mechanics Altered (2984)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated summary- visual inspection confirmed the torx tip of the driver has been damaged.The torx edges have been rounded off/deformed.Functional inspection with a sample bone screw confirmed the driver was able to engage and thread into the screw without any issue.This type of damage is consistent with torsional overload.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from healthcare professional via field representative regarding patient with symptoms of oyl (ossification of yellow ligament) involved in crimping the screw stronger than usual.Levels implanted - t2-5.It was reported that intra-operatively, though the screw was attached to the screwdriver, there was too much looseness at the tip, and it could not be attached squarely.Product was used correctly according to the directions given in the ifu/labeling.Event was associated with the patient.Additional treatment/surgery performed to reinsert the screw.There was delay in overall procedure time for less than 60 minutes.No health damage in the patient was reported.On 2021-may-11, received additional information that s5 (rmas) was used for upper thoracic spine fixation.Even though the tip was aligned when connecting the screw to the cnrmas ls screwdriver (5584332), there is a lot of looseness, and it was difficult to attach it straight.Since there was a lot of looseness from the beginning, even though the sleeve was squeezed tightly with cleaning rags and was crimped, it was difficult to turn the sleeve and attach it straight.When the rmas screw was attached to the driver to insert it, it was difficult to insert the rmas screw because the axis of the bone screw of the rmas screw and the axis of the driver shaft were misaligned, and they could not be attached straightly.The driver and rmas screw were attached tightly, but it didn't improve.Although it was in such a state, it was said that it has managed to place the rmas screw.

Brand Name
CD HORIZON® SPINAL SYSTEM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
glen belmer
1800 pyramid place
memphis, TN 38132
6122713209
MDR Report Key12922569
Report Number1030489-2021-01495
Device Sequence Number5475971
Product Code HXX
UDI-Device Identifier00643169086159
UDI-Public00643169086159
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5584332
Device Catalogue Number5584332
Device Lot NumberCT12G009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2021
Initial Report FDA Received Date12/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale